Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 85, NWS Tallahassee, FL

May 28, 2015Holmes County, Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at May 28, 2015, 2:03 PM CDT for Holmes County, Walton County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2015, 2:03 PM CDT (19:03 UTC)
Expired
May 28, 2015, 2:30 PM CDT
In force
27 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Holmes County, FL, Walton County, FL

The radar

The Eglin Afb radar (KEVX), 40 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WUUS52 KTAE 281903
SVRTAE
FLC059-131-281930-
/O.NEW.KTAE.SV.W.0085.150528T1903Z-150528T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
203 PM CDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
  NORTH CENTRAL WALTON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 230 PM CDT

* AT 203 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF DE FUNIAK SPRINGS...
  AND MOVING NORTHWEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DE FUNIAK SPRINGS...UNION...ROYALS CROSSROADS...HICKORY HILL...
  PLEASANT HILL...PINEY GROVE...PROSPERITY...SWEETGUM HEAD...
  DARLINGTON...ARRANT SETTLEMENT...GASKIN...CENTER RIDGE...LEONIA...
  GLENDALE AND CANEY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3099 8627 3099 8595 3077 8590 3073 8611
TIME...MOT...LOC 1903Z 142DEG 16KT 3086 8608 

$$

42-DVD
3 follow-up statements
447 
WWUS52 KTAE 281909
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
209 PM CDT THU MAY 28 2015

FLC059-131-281930-
/O.CON.KTAE.SV.W.0085.000000T0000Z-150528T1930Z/
HOLMES FL-WALTON FL-
209 PM CDT THU MAY 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHWESTERN HOLMES AND NORTH CENTRAL WALTON COUNTIES...

AT 209 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTH OF DE FUNIAK SPRINGS...MOVING NORTHWEST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
UNION...ROYALS CROSSROADS...GASKIN...PLEASANT HILL...PINEY GROVE...
CENTER RIDGE...SWEETGUM HEAD...LEONIA...DARLINGTON...GLENDALE AND
CANEY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3099 8627 3099 8595 3080 8600 3078 8614
TIME...MOT...LOC 1909Z 142DEG 16KT 3088 8610 

$$

42-DVD
739 
WWUS52 KTAE 281915
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM CDT THU MAY 28 2015

FLC059-131-281930-
/O.CON.KTAE.SV.W.0085.000000T0000Z-150528T1930Z/
HOLMES FL-WALTON FL-
215 PM CDT THU MAY 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHWESTERN HOLMES AND NORTH CENTRAL WALTON COUNTIES...

AT 215 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 12 MILES SOUTHEAST OF FLORALA...MOVING NORTHWEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
ROYALS CROSSROADS...SWEETGUM HEAD...LEONIA...DARLINGTON...GASKIN AND
CANEY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3099 8627 3099 8595 3087 8602 3087 8620
TIME...MOT...LOC 1915Z 141DEG 17KT 3092 8614 

$$

42-DVD
389 
WWUS52 KTAE 281927
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 PM CDT THU MAY 28 2015

FLC059-131-281937-
/O.EXP.KTAE.SV.W.0085.000000T0000Z-150528T1930Z/
HOLMES FL-WALTON FL-
227 PM CDT THU MAY 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOLMES AND NORTH
CENTRAL WALTON COUNTIES WILL EXPIRE AT 230 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3099 8627 3099 8595 3087 8602 3087 8620
TIME...MOT...LOC 1924Z 142DEG 16KT 3092 8614 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:28 AM CDT, 5 hours 35 minutes earlier.

Area forecast discussion, May 28, 8:28 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
928 AM EDT THU MAY 28 2015

.NEAR TERM [THROUGH TODAY]...

LITTLE CHANGE WAS MADE TO THE PREVIOUS FORECAST. MOST OF THE
AFTERNOON CONVECTION IS EXPECTED TO BE CONFINED TO THE FLORIDA
PANHANDLE...SOUTHEAST ALABAMA...AND ADJACENT SECTION OF SOUTHWEST
GEORGIA WHERE DEEPER MOISTURE STILL EXISTS. DRIER AIR OVER THE
EASTERN HALF OF THE AREA IS EXPECTED TO SUPPRESS CONVECTION THERE.
THE 12Z KTAE SOUNDING SHOWS MID LEVEL LAPSE RATES AROUND
6.4C/KM...SO AN ISOLATED STRONGER STORM OR TWO REMAINS POSSIBLE
THIS AFTERNOON ACROSS THE WESTERN AREAS...SIMILAR TO THE PAST
COUPLE OF DAYS. STORMS MOTIONS WILL BE SLOW AGAIN...SO LOCALLY
HEAVY RAINFALL WILL OCCUR OVER THE AREAS WHERE STORMS DEVELOP.
HIGH TEMPERATURES WILL RANGE FROM THE MID 80S ACROSS THE WESTERN
HALF TO NEAR 90 ACROSS THE EASTERN HALF.

&&

.AVIATION...

[THROUGH 12Z FRIDAY] SHOWERS AND THUNDERSTORMS COULD IMPACT KECP
AND KDHN THIS AFTERNOON. OTHERWISE...VFR CONDITIONS ARE EXPECTED
THROUGHOUT THE PERIOD.

&&

.PREV DISCUSSION [652 AM EDT]...

.SHORT TERM [TONIGHT THROUGH SATURDAY]...

CONVECTION SHOULD BE FAIRLY SUPPRESSED ACROSS THE AREA FROM
TONIGHT THROUGH FRIDAY NIGHT AS DRIER AIR CONTINUES TO ADVECT INTO
THE AREA FROM THE EAST. SOME LOW (20-30%) POPS WERE INCLUDED OVER
THE FAR WESTERN SECTIONS OF THE FORECAST AREA ON FRIDAY AFTERNOON,
BUT OTHERWISE A DRY DAY IS EXPECTED. ISOLATED CONVECTION IS
EXPECTED TO RETURN TO THE ENTIRE FORECAST AREA SATURDAY AS THE DRY
AIR MASS BEGINS TO MODIFY. TEMPERATURES SHOULD BE SLIGHTLY ABOVE
NORMAL THROUGH THE PERIOD.

.LONG TERM [SATURDAY NIGHT THROUGH THURSDAY]...

AS A MID-UPPER LEVEL WAVE DIGS TO THE CENTRAL GULF COAST THIS
WEEKEND AND THEN SETTLES ACROSS THE REGION, DEEP BUT WEAK
SOUTHERLY FLOW SHOULD DEVELOP NEXT WEEK. THIS PATTERN SHIFT SHOULD
LEAD TO INCREASING DEEP MOISTURE AND THUS RAIN CHANCES. WE DID NOT
INTRODUCE ANY LIKELY (60+ PERCENT) POPS INTO THE FORECAST YET, BUT
THE RAIN CHANCES WERE BUMPED UP TO 50 PERCENT ALONG TYPICALLY
FAVORED SEA BREEZE ZONES DURING WEAK SOUTHERLY FLOW REGIMES.
TEMPERATURES SHOULD CONTINUE TO BE NEAR OR SLIGHTLY ABOVE NORMAL.

.MARINE...

THROUGH THE FORECAST PERIOD, WINDS SHOULD BE BELOW 15 KNOTS AND
SEAS 3 FEET OR LESS WITH BOTH SUBSIDING AFTER THE WEEKEND. SHOWERS
AND STORMS SHOULD BE MORE ISOLATED OVER THE NEXT FEW DAYS, WITH
INCREASING RAIN CHANCES NEXT WEEK.

.FIRE WEATHER...

HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT
SEVERAL DAYS.

.HYDROLOGY...

ONE MORE DAY OF HIGHER COVERAGE OF SHOWERS AND STORMS IS EXPECTED
TODAY OVER WESTERN PARTS OF THE AREA, WITH LOCALLY HEAVY RAINFALL
POSSIBLE. SOME ISOLATED URBAN OR SMALL STREAM FLOODING CAN'T BE
RULED OUT, BUT WIDESPREAD FLOODING IS NOT EXPECTED. ON FRIDAY AND
INTO THE WEEKEND, DRIER AIR WILL PUSH INTO THE AREA LEADING TO
MORE ISOLATED SHOWERS AND STORMS AND LOWER AVERAGE RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   88  68  92  68  92 /  20  10  10  10  20
PANAMA CITY   83  72  84  71  85 /  60  10  20  10  20
DOTHAN        85  67  89  67  89 /  70  20  20  10  20
ALBANY        89  66  90  66  90 /  20  10  10  10  20
VALDOSTA      91  64  91  66  91 /  10   0  10  10  30
CROSS CITY    90  63  91  67  91 /  10  10  10  10  30
APALACHICOLA  82  72  86  72  85 /  50  10  10  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...DVD
SHORT TERM...LAMERS
LONG TERM...LAMERS
AVIATION...DVD/MERRIFIELD
MARINE...LAMERS
FIRE WEATHER...HARRIGAN
HYDROLOGY...LAMERS

In the hours before

Local storm report, May 28, 11:53 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1253 PM EDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     MARINE TSTM WIND 4 SE TYNDALL AFB        30.03N 85.53W
05/28/2015  M39 MPH          BAY                FL   OTHER FEDERAL

            34 KNOT GUST MEASURED AT THE KTDR DRONE RUNWAY

&&

DVD
Local storm report, May 28, 12:07 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
107 PM EDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     MARINE TSTM WIND TYNDALL AFB             30.07N 85.58W
05/28/2015  M39 MPH          BAY                FL   OTHER FEDERAL

            34 KNOT GUST MEASURED AT KPAM

&&

DVD
Local storm report, May 28, 12:36 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
136 PM EDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     LIGHTNING        SPRINGFIELD             30.17N 85.61W
05/28/2015                   BAY                FL   911 CALL CENTER

            LIGHTNING STRIKE KNOCKED OUT POWER TO SOME LIGHT POLES
            AND TELEPHONE SERVICE IN THE SPRINGFIELD AREA

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 9:13 AM CDTRip Current StatementTAEBay10 hr
May 28, 11:41 AM CDTSpecial Marine WarningTAE94 min
May 28, 12:00 PM CDTAreal Flood AdvisoryTAEBay2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.